Last week I went to a pain management clinic at the Seattle VA to get a steroid epidural injection at the L4-L5 notch. The doctor that checked me out before the procedure mentioned my hyperactive reflexes in all of my reflex points. I told him it had been that way for as long as I could remember but was getting worse and that I had muscle jerks a lot. He said I should see a neurologist about this. My question is, could this be from my spinal injuries and/or head trauma of 1970? See "About Me" in my profile for description of the accident and injuries. I don't have any abnormal blood chemestry. At the age of 65, could this lead to more serious problems? I also have been diagnosed with late onset PTSD from my Viet Nam service. I might also note that I have been on a lot of different medications for back spasms and low back pain over the years and my hyperactive reflex problems seem to be the same, no matter what meds I was on.
Welcome to the MedHelp forum!
Well, if you do not have low calcium and low magnesium, low Vit B12, then the exaggerated reflexes can be due to anxiety and stress, spinal cord lesions and traumatic brain injury. Whether old brain and spine injuries are the cause or not can only be assessed by a neurologist. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.